Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 46, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 19, 2000, 7:10 PM MDT for Boulder County, Weld County, Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 19, 2000, 7:10 PM MDT (01:10 UTC)
- Expired
- Jun 19, 2000, 8:00 PM MDT
- In force
- 50 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Boulder County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 41 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2897 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 200112 COR
SVRDEN
COC001-005-013-031-059-123-200200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
710 PM MDT MON JUN 19 2000
...CORRECTED SPEED AND MOVEMENT...
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ADAMS COUNTY IN NORTHEAST COLORADO
NORTHWESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO
SOUTHEASTERN BOULDER COUNTY IN NORTHEAST COLORADO
NORTHERN DENVER COUNTY IN NORTHEAST COLORADO
THIS INCLUDES THE CITY OF DENVER
NORTHEASTERN JEFFERSON COUNTY IN NORTHEAST COLORADO
EXTREME SOUTHWESTERN WELD COUNTY IN NORTHEAST COLORADO
* UNTIL 800 PM MDT
* AT 710 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER NORTHGLENN...OR ABOUT 10 MILES NORTH OF
DENVER...MOVING EAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...WHEAT
RIDGE...WESTMINSTER...THORNTON...NORTHGLENN...NORTHEASTERN
LAKEWOOD...DENVER INTERNATIONAL AIRPORT...DENVER...COMMERCE
CITY...BROOMFIELD...AURORA...ARVADA...LAFAYETTE...FREDERICK...FORT
LUPTON...FEDERAL HEIGHTS...ERIE...DACONO...BRIGHTON AND BARR LAKE.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3990 10513 3970 10514 3969 10474 4010 10473
4012 10514
KLEYLAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:45 PM MDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 19, 2:45 PM MDT, 4 hours 25 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 245 PM MDT MON JUN 19 2000 UPPER TROUGH OVER WESTERN MT TO WESTERN UT CHUGGING E...WITH GOOD UVV MOVG ACROSS COLORADO. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE HIGHER TERRAIN. DESPITE LOW DEWPOINTS...THERE IS SUFFICIENT MID LEVEL MOISTURE...UVV AND LAPSE RATES FOR WDLY SCT TSTMS TNGT ON PLAINS. STORMS WILL BE MOVING AND LOWER AMS DRY...SO NOT MUCH RAIN EXPECTED. SFC FRONT WILL COME THROUGH IN PIECES...WITH A WIND SHIFT LATE EVENING...AND COLD AIR SPILLING IN TOWARDS MORNING. WINDS IN HIGHER ELEVATIONS SHUD BLOW MUCH OF NIGHT...BREEZY AGAIN TUE...THEN DECRG WINDS TUE EVNG. THE LARGEST QUESTION THIS FORECAST ISSUANCE RELATES TO TSTM CHANCES. FOR TUE...WITH STEEP LAPSE RATES...AND THERMAL TROF OVER ERN CO... WILL MENTION A FEW SHWRS IN NE CORNER. REST OF ERN CO SHUD REMAIN DRY. AFTER POST TROF SUBSIDENCE IN MTNS LATE TNGT AND EARLY TUE...A BUT MORE DIV Q MOVES IN...AND MAY BE ENOUGH FOR ISOLD LATE AFTN TSTMS. FOR EXTDD...NOTHING EVIDENT IN WLY/NWLY FLOW TO PRODUCE TSTMS...SO WILL KEEP IT DRY FOR NOW. FLOW BECOMESR SWLY LATER IN THE WEEK AND SETS THE STAGE FOR INCRG MSTR FROM THE SW...WILL MENTION TSTMS FRI AND SAT. RTG .DEN...NONE.
In the hours before
Special weather statement, Jun 19, 1:42 PM MDT, 5 hours 28 minutes before
COZ030-032>050-192200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER COLORADO 142 PM MDT MON JUN 19 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: THE UPPER LEVEL SYSTEM IS INDEED PUSHING INTO COLORADO THIS AFTERNOON WITH PLENTY OF SHOWERS AND THUNDERSTORMS OUT AHEAD OF IT. SCATTERED SHOWERS AND THUNDERSTORMS WERE MOVING INTO THE MOUNTAINS OF THE WESTERN FORECAST AREA WITH PLENTY OF LIGHTNING AND FREQUENTLY LIGHTNING...ALONG WITH WIND GUSTS AS HIGH AS 50 MPH. THIS TREND WILL CONTINUE IN THE MOUNTAINS AND FOOTHILLS THROUGH 5 PM. OUT ON THE PLAINS...WITH HELP FROM OUTFLOW BOUNDARIES FROM THE MOUNTAIN STORMS...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FROM 2:30 TO 7:00 PM. THE MAIN THREAT WILL BE WIND GUSTS TO 50 MPH WITH THESE STORMS. SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED AT THIS TIME. RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:10 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Jefferson | 50 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.